Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 691, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 9, 2003, 7:20 AM CDT for Jefferson County, Oklahoma; Clay County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2003, 7:20 AM CDT (12:20 UTC)
- Expired
- Aug 9, 2003, 8:00 AM CDT
- In force
- 40 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Jefferson County, OK, Clay County, TX
The radar
The Altus AFB radar (KFDR), 99 km from the middle of the area, began a volume at 12:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:13 AM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Aug 9, 3:13 AM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OKLAHOMA 313 AM CDT SAT AUG 9 2003 MCS ONGOING OVER WESTERN OKLAHOMA EARLY THIS MORNING EXPECTED TO SAG S OR SSE THROUGH THE MORNING. WILL LAY OUT HIGHEST POPS ALONG THE PROJECTED PATH FOR TODAY. MAY SEE SOME WEAKENING OF THE SYSTEM BY LATE MORNING... AND THEN SOME REINTENSIFICATION BY MID TO LATE AFTN. HOWEVER... STILL A GOOD BIT OF UNCERTAINTY AS TO HOW FAR SOUTH THE SYSTEM WILL HAVE TRACKED BY THEN. OUTFLOW BOUNDARIES COULD ALSO PROVIDE AN ADDITIONAL FOCUS FOR LATE TODAY. WILL KEEP SOME LINGERING STORMS IN THE FAR SOUTHWEST ZONES FOR THIS EVENING. TEMPS WILL BE COOLER TODAY DUE TO PCPN AND EXTENSIVE CLOUD SHIELD... ESPECIALLY OVER THE WEST. WILL KEEP CURRENT FORECAST OF LOW POPS IN OVER MAINLY THE EAST FOR SUNDAY. GFS INDICATING SOME WEAK WAVES MOVING SOUTHWARD INTO THE AREA... ALTHOUGH THESE FEATURES ARE HARDER TO FIND IN THE ETA. IN THE LONGER TERM... MAINTAINING LOW POPS THROUGH MUCH OF THE PERIOD LOOKS REASONABLE. UPPER TROUGH STARTS TO RETROGRADE TO THE WEST...AND INTO OUR AREA... BY MID WEEK. THIS SYSTEM WILL LIKELY PROVIDE ENOUGH INSTABILITY FOR A FEW SHWRS/TSTMS ESPECIALLY IN THE AFTN AND EARLY EVENING HOURS. BELIEVE THE EXCESSIVE HEAT WE SAW THE PAST SEVERAL DAYS... ESPECIALLY OVER SW OK AND WRN NTX... WILL DEPART FOR A LITTLE WHILE ANYWAY. MCS TODAY WILL RESULT IN LOWER TEMPS... WHILE THROUGH THE REMAINDER OF MUCH OF THE WEEK... WILL SEE MORE OF AN EASTERLY LOW LEVEL FLOW... AND A FEW SHWRS/TSTMS ALONG WITH SOME CLOUDS... WITH APPROACH OF RETROGRADING UPPER TROUGH. PRELIM NMBRS... WILL MAKE LAST MINUTE ADJUSTMENTS TO POPS BASED ON RADAR TRENDS. OKC 93 71 96 71 / 40 10 10 20 HBR 90 71 97 71 / 70 10 10 10 SPS 92 73 98 73 / 60 20 5 10 GAG 90 68 97 68 / 60 10 10 10 PNC 92 69 94 70 / 30 10 20 20 DUA 96 73 95 73 / 30 10 20 20 FORECAST ID = 32 .OUN... OK...NONE. TX...NONE.
Hazardous weather outlook, Aug 9, 7:00 AM CDT, 20 minutes before
OKZ004>048-050>052-TXZ083>090-091700-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
700 AM CDT SAT AUG 9 2003
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
STRONG THUNDERSTORMS ARE EXPECTED THROUGH MID MORNING ACROSS
SOUTHCENTRAL OKLAHOMA AND WESTERN NORTH TEXAS. ISOLATED
THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING
ACROSS WESTERN AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS.
DISCUSSION...
A COMPLEX OF STRONG THUNDERSTORMS LOCATED ACROSS SOUTHWESTERN
OKLAHOMA AND WESTERN NORTH TEXAS EARLY THIS MORNING WILL MOVE ACROSS
SOUTHCENTRAL OKLAHOMA AND WESTERN NORTH TEXAS THROUGH THE REMAINDER
OF THE MORNING. THESE STORMS HAVE THE POTENTIAL TO PRODUCE WIND
GUSTS UP TO 50 MPH THROUGH MID MORNING. AS THE COMPLEX OF STORMS
WEAKENS AND MOVES OUT OF THE AREA...AN OUTFLOW BOUNDARY WILL BE LEFT
BEHIND ACROSS WESTERN OKLAHOMA AND MAY PROVIDE ENOUGH LIFT FOR
ADDITIONAL ISOLATED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY AUG 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
ASIDE FROM THE SEVERE WEATHER DANGER...NO OTHER HAZARDOUS WEATHER IS
EXPECTED THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
THROUGH FRIDAY AS A WEAK UPPER LEVEL LOW PRESSURE AREA MOVES INTO
THE ARKLATEX REGION CAUSING TEMPERATURES ALOFT TO COOL SLIGHTLY.
OTHER HAZARDOUS WEATHER...
NO OTHER HAZARDOUS WEATHER IS EXPECTED.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
SNIn the hours before
Special weather statement, Aug 9, 2:27 AM CDT, 4 hours 53 minutes before
OKZ009-014-090745- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 227 AM CDT SAT AUG 9 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND ROGER MILLS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 7 MILES EAST OF ROLL AT 227 AM CDT...MOVING SOUTHEAST AT 30 MPH. WINDS AROUND 50 MPH ARE POSSIBLE. VERY HEAVY RAINFALL AND FREQUENT DEADLY LIGHTNING CAN ALSO BE EXPECTED.
Local storm report, Aug 9, 5:07 AM CDT, 2 hours 13 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
507 AM CDT SAT AUG 09 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0150 AM 8 WSW ARNETT OK 59 MPH WIND GUST
08/09/03 ELLIS MEASURED BY OKLAHOMA
MESONET
KTSpecial weather statement, Aug 9, 5:21 AM CDT, 1 hour 59 minutes before
OKZ035-038-091030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 521 AM CDT SAT AUG 9 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE AND SOUTHERN KIOWA COUNTIES. AN AREA OF STRONG THUNDERSTORM WAS CENTERED 5 MILES NORTHWEST OF WICHITA MOUNTAINS WILDLIFE REFUGE AT 521 AM CDT...MOVING SOUTHEAST AT 20 MPH. VERY HEAVY RAINFALL...FREQUENT LIGHTNING AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, Aug 9, 5:43 AM CDT, 1 hour 37 minutes before
OKZ038-091100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 543 AM CDT SAT AUG 9 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE COUNTY. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 3 MILES NORTH OF LAKE ELLSWORTH TO 13 MILES SOUTHWEST OF CACHE AT 543 AM CDT...MOVING SOUTHEAST AT 20 MPH. THIS LINE OF STORMS WILL PRODUCE WIND GUSTS UP TO 50 MPH...FREQUENT LIGHTNING AND VERY HEAVY RAINFALL AS THEY MOVE THROUGH THE LAWTON AREA. THE RAIN SHOULD PERSIST WELL INTO THE MORNING PRODUCING UP TO 2 INCHES OF RAIN BY MID MORNING.
Special weather statement, Aug 9, 6:23 AM CDT, 57 minutes before
OKZ044-091145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 623 AM CDT SAT AUG 9 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COTTON COUNTY. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 14 MILES NORTHEAST OF WALTERS TO 6 MILES SOUTHWEST OF RANDLETT AT 623 AM CDT...MOVING SOUTHEAST AT 25 MPH. VERY HEAVY RAINFALL AND WINDS AROUND 50 MPH ARE POSSIBLE. MOTORISTS DRIVING ALONG I-44 SOUTH OF LAWTON SHOULD SLOW DOWN AND USE CAUTION.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 2:41 AM CDT | Severe Thunderstorm Warning | OUN | Major | 49 min |
| Aug 9, 3:18 AM CDT | Severe Thunderstorm Warning | OUN | Custer | 42 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2003Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.